Alert archive / West Virginia / Flash Flood Warnings in 2019
Flash Flood Warning 57, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 21, 2019, 2:10 PM EDT for Jackson County, Wood County, West Virginia; Meigs County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2019, 2:10 PM EDT (18:10 UTC)
- Expired
- Jul 21, 2019, 5:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Meigs County, OH, Jackson County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871 WGUS51 KRLX 211810 FFWRLX OHC105-WVC035-107-212115- /O.NEW.KRLX.FF.W.0057.190721T1810Z-190721T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Charleston WV 210 PM EDT Sun Jul 21 2019 The National Weather Service in Charleston West Virginia has issued a * Flash Flood Warning for... Southeastern Meigs County in southeastern Ohio... Northeastern Jackson County in northwestern West Virginia... Southwestern Wood County in northwestern West Virginia... * Until 515 PM EDT. * At 210 PM EDT, Doppler radar indicated thunderstorms had produced heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Forked Run State Park, Ravenswood, Belleville, Reedsville and Portland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. && LAT...LON 3895 8188 3912 8188 3914 8163 3895 8159 $$ 12
2 follow-up statements
568 WGUS71 KRLX 211937 FFSRLX Flash Flood Statement National Weather Service Charleston WV 337 PM EDT Sun Jul 21 2019 OHC105-WVC035-107-212115- /O.CON.KRLX.FF.W.0057.000000T0000Z-190721T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Meigs OH-Jackson WV-Wood WV- 337 PM EDT Sun Jul 21 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR SOUTHEASTERN MEIGS...NORTHEASTERN JACKSON AND SOUTHWESTERN WOOD COUNTIES... At 331 PM EDT, Doppler radar indicated thunderstorms had produced heavy rain across the warned area. Up to two inches of rain had already fallen. The heaviest of the rain was over, and there were no reports of flash flooding. However, excess runoff could still produce flash flooding in the warned area. Some locations that will experience flooding include... Forked Run State Park, Ravenswood, Belleville, Reedsville and Portland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. && LAT...LON 3895 8188 3912 8188 3914 8163 3895 8159 $$ 12
060 WGUS71 KRLX 212124 FFSRLX Flash Flood Statement National Weather Service Charleston WV 524 PM EDT Sun Jul 21 2019 OHC105-WVC035-107-212134- /O.EXP.KRLX.FF.W.0057.000000T0000Z-190721T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Meigs OH-Jackson WV-Wood WV- 524 PM EDT Sun Jul 21 2019 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MEIGS...NORTHEASTERN JACKSON AND SOUTHWESTERN WOOD COUNTIES HAS EXPIRED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3895 8188 3912 8188 3914 8163 3895 8159 $$ 21
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 1:55 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 21, 1:55 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 155 PM EDT Sun Jul 21 2019 .SYNOPSIS... Sunday will only be slightly less hot. Cold front Monday/Monday night. Cooler, drier next week. && .NEAR TERM /THROUGH TONIGHT/... As of 1030 AM Sunday... Made some changes to PoPs this morning as showers form along a leftover outflow boundary that found its way down into our area, from overnight convection to the north. Showers have been brief, but one or two updrafts did begin to electrify before collapse. Hires models still show widely scattered showers later in the afternoon, so outside of some smoothing-tweaks based on guidance, no major changes to the afternoon forecast. Also spruced up temperatures and dew points for today based on fresh guidance trickling in - still no plans to issue a heat advisory based on increasing cloud coverage and scattered showers and storms this afternoon. As of 245 AM Sunday... Unsettled weather returns to the area in the near term period. Upper ridge will start to break down today, as an upper trough gradually deepens across the eastern U.S. Several shortwaves out ahead of main trough will move through the area today, and this with a moist southerly flow, will help to generate showers and thunderstorms across the area today. Believe bulk of activity earlier today will be south of the Ohio River, with an increase in activity during peak heating hours. Some of this activity will die off later tonight, but a cold front will be approaching the CWA from the north, which should help to keep some activity going, particularly across northern zones. Cold front progged to be in vcnity of Ohio River towards the end of the period. Main threat with convection today will be slow moving storms, with heavy downpours. Overall, threat for widespread flash flooding is low, due to relatively dry conditions, and overall scattered nature of convection. FFG is generally around 2 inches an hour across most of the CWA. So, although it's certainly a possibility localized issues could develop, not expecting quite enough of a threat at this point to warrant a watch. A slight risk for excessive rainfall exists for much of the CWA. In addition, there is a small possibility of a strong to severe storm with damaging wind gusts the threat. This is due to precip loading from high moisture content air, pwats around 2 inches. A marginal risk exists for much of the northern half of the CWA. As far as heat criteria today, thinking we could reach advisory criteria of heat indices around 100 today in spots. However, the coverage, and duration of this isn't expected to be enough to warrant a heat headline/advisory, particularly with the threat of convection and increased cloud cover today. Instead, will mention in the HWO, and allow day shift to monitor. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 325 AM Sunday... Keeping the short term forecast period on the shorter side, where the active weather is going to be. On the synoptic scale, expecting a cold front to push through the region, once it finally gets driven through by a 500mb trough axis swinging through. Part of the complication here is that there could possibly be a surface wave develop along this front as it pushes into the mountains, thus potentially slowing its exit and creating a convective training situation. Plenty of lower/mid level forcing available with bands of frontogenesis working through the area. Expecting copious surface/lower level moisture pooling along the front and PWATs to spike over 2 inches, so the set up is there for a heavy rain event, especially with the potential for much of the column to be utilized by updrafts. Expecting a lot of cloud cover, however, so this could be a key inhibiting factor to the aforementioned instability. Areal coverage is going to be key, as well as ground conditions after the activity expected today. Temperatures come down with the rain and clouds, even prior to frontal passage. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 325 AM Sunday... For this time of year, the extended forecast could be one of the quieter stretches of weather in some time. Once the cold front passes, and it should be through the mountains by Tuesday morning, the heavy rain potential will end. The upper level trough axis will likely run out of appreciable column moisture to work with by the afternoon as dry air advects in, so only carrying low end POPs, mainly in the mountains for Tuesday. Beyond Tuesday, the lower dewpoints and cooler temperatures largely holds through mid week, slowing increasing on both fronts into the weekend. No organized weather systems/rain through Sunday. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 145 PM Sunday... VFR prevails at all sites today, with areas of showers and storms and their associated restrictions presently being handled with TEMPO groups this afternoon. Heavy rain and gusty winds are possible with these storms, but no terminals at this time appear to be under the gun of a direct hit. Regardless, VCTS for all through the afternoon and evening. Tonight, a few showers linger particularly in the Ohio Valley where storms may even continue into the first half of the overnight. Light SW winds today go light and variable overnight, and low-level MVFR (IFR at EKN) clouds could develop early tomorrow morning for most locations spare BKW and perhaps CRW. Tomorrow, winds pick up out of the SW after dawn and more widespread showers/storms/associated restrictions return with IFR possible in heavier storms. Lowered ceilings could linger through the morning where precipitation coverage fills out more. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: Low with convective timing today. Medium tonight. ALTERNATE SCENARIOS: Timing of convection may vary from forecast. The development of MVFR ceilings overnight may vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H M M M PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H M M AFTER 18Z MONDAY... IFR in showers and thunderstorms Monday night. IFR Stratus and fog is possible again early Tuesday morning and early Wednesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...26/SL NEAR TERM...SL/MC SHORT TERM...26 LONG TERM...26 AVIATION...MC
Hazardous weather outlook, Jul 21, 5:00 AM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 500 AM EDT Sun Jul 21 2019 WVZ519-520-522>524-526-220900- Northwest Nicholas-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- 500 AM EDT Sun Jul 21 2019 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight risk of excessive rainfall on Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ085>087-WVZ005>011-013>020-027>032-039-040-521-525- 220900- Greenup-Carter-Boyd-Lawrence KY-Meigs-Gallia-Lawrence OH-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis- Harrison-Taylor-Upshur-Barbour-Northwest Webster-Northwest Randolph- 500 AM EDT Sun Jul 21 2019 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk of severe thunderstorms today and early tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight risk of excessive rainfall on Monday and Monday night. There is a marginal risk of severe thunderstorms Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-083-084-220900- Perry-Morgan-Athens-Washington-Jackson OH-Vinton- 500 AM EDT Sun Jul 21 2019 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Today and Tonight. There is a marginal risk of severe thunderstorms today and early tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a marginal risk of severe thunderstorms Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ024>026-033-034-515>518-220900- Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette- 500 AM EDT Sun Jul 21 2019 This Hazardous Weather Outlook is for southwest Virginia, and portions of southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight risk of excessive rainfall on Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jul 21, 11:46 AM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1146 AM EDT Sun Jul 21 2019 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-220000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF FLATWOODS, GREENUP, GRAYSON, OLIVE HILL, ASHLAND, LOUISA, NEW LEXINGTON, CROOKSVILLE, SOMERSET, MCCONNELSVILLE, STOCKPORT, ATHENS, MARIETTA, BELPRE, JACKSON, WELLSTON, OAK HILL, MCARTHUR, HAMDEN, POMEROY, GALLIPOLIS, IRONTON, SOUTH POINT, KENOVA, CEREDO, WAYNE, HUNTINGTON, POINT PLEASANT, NEW HAVEN, RAVENSWOOD, RIPLEY, PARKERSBURG, VIENNA, ST. MARYS, BELMONT, PADEN CITY, SISTERSVILLE, MIDDLEBOURNE, HARTS, ALUM CREEK, HAMLIN, TEAYS VALLEY, HURRICANE, CHARLESTON, SOUTH CHARLESTON, SAINT ALBANS, SPENCER, ELIZABETH, GRANTSVILLE, HARRISVILLE, PENNSBORO, WEST UNION, WILLIAMSON, LOGAN, CHAPMANVILLE, MAN, MADISON, CLAY, SUTTON, GASSAWAY, BURNSVILLE, GLENVILLE, WESTON, CLARKSBURG, BRIDGEPORT, AND GRAFTON 1146 AM EDT Sun Jul 21 2019 Heat index values in the upper-90's to near 100 degrees today may lead to dangerous conditions outdoors. However, scattered showers and thunderstorms, along with associated variable cloud cover, may ultimately limit the duration and coverage of 100-degree or higher heat index values. Heavy rain associated with slow moving storms may lead to gusty winds and localized water issues.
Special weather statement, Jul 21, 12:45 PM EDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Charleston WV 1245 PM EDT Sun Jul 21 2019 OHZ083>086-211715- Jackson-Meigs-Gallia-Vinton- 1245 PM EDT Sun Jul 21 2019 ...A STRONG, HEAVY THUNDERSTORM WILL AFFECT NORTHWESTERN MEIGS... NORTHEASTERN GALLIA...EAST CENTRAL JACKSON AND SOUTHEASTERN VINTON COUNTIES... At 1241 PM EDT, a strong, heavy thunderstorm was located 8 miles southeast of Wellston, moving east at 5 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Locations impacted include... Wellston, Vinton, Wilkesville, Salem Center and Radcliffe. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3892 8246 3909 8254 3920 8229 3895 8218 TIME...MOT...LOC 1641Z 250DEG 6KT 3903 8242 12
Special weather statement, Jul 21, 12:53 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
1253 PM EDT Sun Jul 21 2019
OHZ075-085-211715-
Athens-Meigs-
1253 PM EDT Sun Jul 21 2019
...A HEAVY, STRONG THUNDERSTORM WILL AFFECT NORTHERN MEIGS AND SOUTH
CENTRAL ATHENS COUNTIES...
At 1252 PM EDT, a heavy, strong thunderstorm was located over
Rutland, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding.
Locations impacted include... Pomeroy, Rutland, Tuppers Plains,
Middleport, Chester, Hartford City, Darwin, Harrisonville and Dexter.
Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3915 8178 3901 8199 3903 8201 3903 8203
3902 8204 3899 8205 3898 8208 3896 8210
3900 8210 3901 8217 3906 8225 3933 8204
TIME...MOT...LOC 1652Z 220DEG 17KT 3907 8211
12Special weather statement, Jul 21, 1:39 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
139 PM EDT Sun Jul 21 2019
OHZ085-WVZ008-009-211815-
Meigs-Jackson-Wood-
139 PM EDT Sun Jul 21 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MEIGS...NORTH
CENTRAL JACKSON AND SOUTHWESTERN WOOD COUNTIES...
At 138 PM EDT, a strong thunderstorm was located near Forked Run
State Park, moving north at 5 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding.
Locations impacted include... Forked Run State Park, Tuppers Plains,
Chester, Syracuse, Portland, Belleville and Reedsville.
Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3918 8176 3918 8175 3917 8164 3897 8173
3899 8189 3899 8194 3900 8196 3919 8199
TIME...MOT...LOC 1738Z 187DEG 5KT 3906 8184
12Special weather statement, Jul 21, 1:51 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
151 PM EDT Sun Jul 21 2019
OHZ083-084-211815-
Jackson-Vinton-
151 PM EDT Sun Jul 21 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JACKSON AND
NORTHWESTERN VINTON COUNTIES...
At 150 PM EDT, a strong thunderstorm was located 9 miles west of
Mcarthur, moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Byer, Allensville, Creola and Eagle Mills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3937 8274 3936 8264 3937 8263 3937 8252
3940 8251 3939 8233 3915 8262 3924 8276
TIME...MOT...LOC 1750Z 217DEG 19KT 3928 8266
12Special weather statement, Jul 21, 1:53 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
153 PM EDT Sun Jul 21 2019
WVZ009-010-019-211830-
Ritchie-Wood-Pleasants-
153 PM EDT Sun Jul 21 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PLEASANTS...CENTRAL
RITCHIE AND EAST CENTRAL WOOD COUNTIES...
At 153 PM EDT, a strong thunderstorm was located near North Bend
State Park, or 7 miles northwest of Harrisville, moving east at 10
mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Harrisville, Pennsboro, North Bend State Park, Ellenboro, Cairo,
Pullman, Nutter Farm, Maxwell, Petroleum, Schultz, Hebron, Pike and
Highland.
This includes Route 50 in West Virginia between mile markers 20 and
43.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3934 8101 3934 8100 3935 8097 3934 8096
3918 8090 3913 8130 3917 8131 3918 8130
3918 8132 3930 8136 3943 8102
TIME...MOT...LOC 1753Z 252DEG 10KT 3926 8118
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:38 PM EDT | Special Weather Statement | RLX | McDowell | 22 min |
| Jul 20, 8:51 PM EDT | Flash Flood Warning | RLX | McDowell | 54 min |
| Jul 21, 1:24 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Ritchie, Wirt | 22 min |
| Jul 21, 1:53 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie | 37 min |
| Jul 21, 2:21 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wirt | 24 min |
| Jul 21, 2:35 PM EDT | Special Weather Statement | RLX | Doddridge | 25 min |
| Jul 21, 3:02 PM EDT | Special Weather Statement | RLX | Pleasants | 28 min |
| Jul 21, 3:08 PM EDT | Special Weather Statement | RLX | Pleasants | 37 min |
| Jul 21, 3:50 PM EDT | Special Weather Statement | RLX | Clay | 55 min |
| Jul 21, 4:00 PM EDT | Special Weather Statement | RLX | Barbour, Taylor | 60 min |
| Jul 21, 4:06 PM EDT | Special Weather Statement | RLX | Pocahontas | 54 min |
| Jul 21, 4:14 PM EDT | Flash Flood Warning | RLX | Braxton, Clay, Nicholas, Webster | 3 hr |
| Jul 21, 4:47 PM EDT | Special Weather Statement | RLX | Webster | 58 min |
| Jul 21, 5:04 PM EDT | Special Weather Statement | RLX | Pocahontas | 41 min |
| Jul 21, 5:57 PM EDT | Special Weather Statement | RLX | Randolph | 33 min |
| Jul 21, 12:45 PM EDT | Special Weather Statement | RLX | Jackson | 30 min |
| Jul 21, 12:53 PM EDT | Special Weather Statement | RLX | Meigs | 22 min |
| Jul 21, 1:14 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 31 min |
| Jul 21, 1:39 PM EDT | Special Weather Statement | RLX | Meigs | 36 min |
| Jul 21, 1:51 PM EDT | Special Weather Statement | RLX | Vinton | 24 min |
| Jul 21, 2:16 PM EDT | Special Weather Statement | RLX | Washington | 29 min |
| Jul 21, 3:21 PM EDT | Special Weather Statement | RLX | Lawrence | 24 min |
Nearby
Flash Flood Warnings in West Virginia, 2019Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.